Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 145, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 4, 2014, 2:35 AM CDT for 5 counties in Missouri. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2014, 2:35 AM CDT (07:35 UTC)
- Expired
- Jun 4, 2014, 3:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 16 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:40 AM CDT | TSTM WND DMG | 8 S Kansas City, MO | LARGE TREE ON HOME. |
| Jun 4, 2:50 AM CDT | TSTM WND DMG | Greenwood, MO | 5 INCH TREE BRANCHES DOWN ON BACK PORCH OF RETIRED NWS EMPLOYEE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 4, 12:50 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
543
WUUS53 KEAX 040735
SVREAX
MOC037-095-101-107-177-040815-
/O.NEW.KEAX.SV.W.0145.140604T0735Z-140604T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 AM CDT WED JUN 4 2014
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN WEST CENTRAL MISSOURI...
JACKSON COUNTY IN WEST CENTRAL MISSOURI...
JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
WESTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTH CENTRAL RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 315 AM CDT
* AT 233 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WELLINGTON TO BLUE SPRINGS TO GRANDVIEW...AND MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OAK GROVE...BELTON...LEE'S SUMMIT...LAKE LOTAWANA...RAYMORE...
ODESSA...GREENWOOD...PLEASANT HILL...HARRISONVILLE...HOLDEN...
WARRENSBURG...LAKE WINNEBAGO...MAYVIEW...LONE JACK...EAST LYNNE...
KINGSVILLE...TARSNEY LAKES...BATES CITY...LAKE LAFAYETTE AND
PITTSVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 1 AND 55.
I-435 LOOP FROM MILE MARKERS 58 TO 74.
I-470 BETWEEN MILE MARKERS 0 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3883 9459 3911 9461 3913 9447 3912 9446
3914 9443 3920 9404 3891 9350 3883 9350
3867 9371 3857 9427
TIME...MOT...LOC 0735Z 306DEG 41KT 3908 9402 3897 9424
3892 9447
HAIL...<.75IN
WIND...60MPH
$$
CDB3 follow-up statements
980
WWUS53 KEAX 040750
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CDT WED JUN 4 2014
MOC177-040800-
/O.CAN.KEAX.SV.W.0145.000000T0000Z-140604T0815Z/
RAY MO-
250 AM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RAY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3883 9459 3912 9451 3915 9396 3891 9350
3883 9350 3867 9371 3857 9427
TIME...MOT...LOC 0750Z 306DEG 41KT 3898 9384 3887 9406
3882 9429
$$
MOC037-095-101-107-040815-
/O.CON.KEAX.SV.W.0145.000000T0000Z-140604T0815Z/
CASS MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-
250 AM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
LAFAYETTE...JOHNSON...JACKSON AND NORTHEASTERN CASS COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 315 AM CDT...
AT 247 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ODESSA TO LONE JACK TO GREENWOOD...AND MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...HARRISONVILLE...HOLDEN...WARRENSBURG...EAST LYNNE...
KINGSVILLE...PITTSVILLE...STRASBURG...FAYETTEVILLE...GUNN CITY...
CENTERVIEW AND LA TOUR.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 7 AND 53.
I-435 LOOP FROM MILE MARKERS 59 TO 72.
I-470 BETWEEN MILE MARKERS 0 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3883 9459 3912 9451 3915 9396 3891 9350
3883 9350 3867 9371 3857 9427
TIME...MOT...LOC 0750Z 306DEG 41KT 3898 9384 3887 9406
3882 9429
HAIL...<.75IN
WIND...60MPH
$$
CDB697
WWUS53 KEAX 040802
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
302 AM CDT WED JUN 4 2014
MOC037-095-101-107-040815-
/O.CON.KEAX.SV.W.0145.000000T0000Z-140604T0815Z/
CASS MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-
302 AM CDT WED JUN 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LAFAYETTE...JOHNSON...SOUTHEASTERN JACKSON AND NORTHEASTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 315 AM CDT...
AT 256 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF MAYVIEW TO KINGSVILLE TO
HARRISONVILLE...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...CENTERVIEW AND LA TOUR.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 26 AND 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3883 9459 3896 9429 3915 9396 3891 9350
3883 9350 3867 9371 3857 9427
TIME...MOT...LOC 0802Z 306DEG 41KT 3890 9370 3869 9402
3865 9423
HAIL...<.75IN
WIND...60MPH
$$
CDB396
WWUS53 KEAX 040812
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
312 AM CDT WED JUN 4 2014
MOC037-095-101-107-040822-
/O.EXP.KEAX.SV.W.0145.000000T0000Z-140604T0815Z/
CASS MO-JACKSON MO-JOHNSON MO-LAFAYETTE MO-
312 AM CDT WED JUN 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAFAYETTE...JOHNSON...
SOUTHEASTERN JACKSON AND NORTHEASTERN CASS COUNTIES IN WEST CENTRAL
MISSOURI WILL EXPIRE AT 315 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3883 9459 3896 9429 3915 9396 3891 9350
3883 9350 3867 9371 3857 9427
TIME...MOT...LOC 0812Z 306DEG 41KT 3883 9358 3862 9390
3858 9411
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 12:10 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 4, 12:10 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1210 AM CDT Wed Jun 4 2014
.UPDATE...
Issued at 1209 AM CDT WED JUN 4 2014
Further updates to the forecast for a new severe watch box. The
veering low level jet will continue to interact with the cold pool
being put down by the thunderstorms extending across southeast
Nebraska through northern Missouri. This is expected to maintain
storms along the instability gradient allowing the storms to settle
farther south into west central and central Missouri. Character of
the storms as they settle into west central and central Missouri
should be dominated by large hail and the potential for damaging
winds, but these storms will also include torrential rain. For this
reason have also expanded the flash flood watch to mirror the
existing tornado and severe thunderstorm watches.
UPDATE Issued at 1029 PM CDT TUE JUN 3 2014
Based on rainfall rates observed with the storms in far northern
Missouri, have opted to expand the flash flood watch to include all
the counties that tornado watch 210 include. This includes the KC
metro. Rainfall rates of two inches per hour, and some higher, will
be likely with the storms that occur late tonight.
UPDATE Issued at 1000 PM CDT TUE JUN 3 2014
Tornado watch 210 has been expanded south from its original coverage
area based on storm motion associated with the activity currently in
southeast Nebraska. The storms are beginning to turn more southeast
as the low level jet begins to veer this evening. Main threat with
the storms is going to be large hail, damaging winds and torrential
rain. Tornadoes can't be ruled out, but they are not the primary
threat at this time.
&&
.SHORT TERM...(This Evening through Thursday Night)
Issued at 430 PM CDT TUE JUN 3 2014
Significant severe episode well underway although the vast majority
of the CWA is dry and will remain so until around sunset when the
upstream MCS/eventual Derecho presses into northern MO. Northern MO
remains under the highest threat for both severe storms as well as
flooding type rainfall. This due to the location of a nearly
stationary front draped across far northern MO and is depicted by
change in character of the cu field and surface obs. Small cluster
of severe storms tracking along the MO/IA border is being enhanced
by strong 0-6km shear of 50-65kts while the 0-1km shear around 20kts
is likely just not strong enough to support for tornadic activity.
However, these values will increase as evening approaches so any
additional storms which form ahead of the approaching MCS will have
a greater chance to spawn tornadoes. A look at the STJ hodograph for
this evening shows why. Impressive as is the MUCAPES of
3000-4000J/kg.
12Z ECMWF and HRRR appear to have best fit of evolution of the large
MCS and backbuilding convection now underway across northern NE.
Current radar trends and HRRR output surge the MCS southeast through
the north central and northeast CWA this evening while the
backbuilding convection over northern NE slides through northwest MO
and northeast KS with possibilities of reaching the KC Metro after
midnight. Current Flash Flood watch over northern MO looks on track.
Convection will finally exit the eastern CWA during the per-dawn
hours of Wednesday morning. A post-frontal cold front will trail and
eventually sweep through the CWA on Wednesday. The cold air
advection will lag allowing favorable mixing of the elevated warm layer
to mix down resulting in another very warm day. Could see highs
around 90 across the far southern CWA. Will keep slight chance PoPs
across this area as peak heating and some convergence along the
front could form isolated convection.
This front is not expected to move too far south of the CWA with the
very moist and unstable airmass poised to the south of the frontal
boundary. Models embed a number of weak shortwave troughs within
moderately strong westerlies crossing the Central Rockies and Central
Plains Wednesday night through Thursday night. In fact this pattern will
continue into the weekend. Elevated convection is the end result as
these shortwaves lift the unstable air above the boundary and
generate scattered convection. Could see a couple additional rounds of
convection. Temperatures will likely be a tad below average as we'll
be under easterly flow from high pressure.
.LONG TERM...(Friday through Tuesday)
Issued at 430 PM CDT TUE JUN 3 2014
A quasi-zonal pattern will remain quite active through the end of
the extended forecast period. A number of shortwave troughs will
translate through the flow and will bring a few chances for heavy
rainfall through the beginning of the weekend. One round of precip will
develop Thursday afternoon and continue into Friday morning. Another
convective complex will develop Friday and continue into Saturday
with the potential for more heavy rainfall as models forecasting
precipitable water values of 1 to over 2 inches across the general region
With the Gulf wide open, do not see any issues with moisture return
during this period, however, exact timing of these systems still
remains in question.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 613 PM CDT TUE JUN 3 2014
Tricky TAF period with ongoing convection across NE, IA, and northern
MO which is progged by the hi-res HRRR model to drop southeastward
across NW Missouri down through east-central Missouri. This convection
appears to be following a warm frontal boundary. Isolated convection
developing near the terminals is currently moving northeastward
towards this front. As the cold pool continues to strengthen along
this warm front, the front may begin to sag southward and allow the
southwest end of the convective complex to near the terminals.
Confidence is low on how far south this complex will extend, thus
will monitor trends of the complex and amend as necessary. For now
have left mention of VCTS for the terminals for isolated activity.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH until 7 AM CDT Wednesday FOR KSZ025-102>105.
MO...FLASH FLOOD WATCH until 7 AM CDT Wednesday FOR MOZ031>033-
038>040-043>046-054.
FLASH FLOOD WATCH until 7 AM CDT Wednesday FOR MOZ001>008-
011>017-020>025-028>030-037.
&&
UPDATE...Cutter
SHORT TERM...MJ
LONG TERM...PMM
AVIATION...PMMHazardous weather outlook, Jun 3, 6:57 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 657 PM CDT TUE JUN 3 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-050000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 657 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NEBRASKA...IOWA...AND MISSOURI THIS EVENING. ONE OR MORE THUNDERSTORM COMPLEXES WILL BE POSSIBLE OVERNIGHT WITH THE HIGHEST SEVERE WEATHER RISK ALONG AND NORTH OF THE HIGHWAY 36 CORRIDOR. WIDESPREAD DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORM COMPLEXES...AS WELL AS A FEW ISOLATED TORNADOES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY NIGHT. SOME STORMS COULD BE STRONG TO SEVERE. HEAVY RAINFALL AND FLOODING ARE ALSO POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Local storm report, Jun 4, 1:43 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
143 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG 3 W KING CITY 40.05N 94.58W
06/03/2014 GENTRY MO LAW ENFORCEMENT
PARTS OF TREES AND POLE BARNS ALONG 48 HIGHWAY WEST OF
KING CITY
&&
ABAILEYLocal storm report, Jun 4, 1:44 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
144 AM CDT WED JUN 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD 7 ENE MARYVILLE 40.38N 94.75W
06/03/2014 NODAWAY MO LAW ENFORCEMENT
8 OF WATER OVER HWY 46 AND HH
&&
ABAILEYSpecial weather statement, Jun 4, 1:54 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 AM CDT WED JUN 4 2014
MOZ029>031-037-038-040745-
CARROLL MO-CLAY MO-JACKSON MO-LAFAYETTE MO-RAY MO-
154 AM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAY...NORTHERN
LAFAYETTE...NORTHEASTERN JACKSON...EASTERN CLAY AND SOUTHWESTERN
CARROLL COUNTIES UNTIL 245 AM CDT...
AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HENRIETTA...OR NEAR RICHMOND...MOVING EAST
AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LEXINGTON...HENRIETTA...HARDIN...NORBORNE...CORDER...ALMA...WAVERLY
AND DOVER.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3929 9345 3929 9348 3919 9348 3907 9351
3911 9433 3933 9432 3934 9344
TIME...MOT...LOC 0654Z 272DEG 39KT 3923 9396
CDBSpecial weather statement, Jun 4, 1:56 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
156 AM CDT WED JUN 4 2014
KSZ025-102-MOZ020-040745-
ATCHISON KS-BUCHANAN MO-DONIPHAN KS-
156 AM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BUCHANAN...DONIPHAN
AND NORTHERN ATCHISON COUNTIES UNTIL 245 AM CDT...
AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIS...OR 9 MILES SOUTH OF HIAWATHA...
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TROY...ATCHISON...WATHENA...LANCASTER...DENTON...RUSHVILLE...
HURON...LEONA...SEVERANCE...BENDENA...FANNING...DONIPHAN AND LEWIS
AND CLARK VI.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3966 9556 3966 9534 3986 9534 3985 9494
3985 9493 3953 9496 3953 9504 3959 9557
3965 9557
TIME...MOT...LOC 0656Z 278DEG 32KT 3972 9548
CDBSpecial weather statement, Jun 4, 2:17 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 AM CDT WED JUN 4 2014
KSZ104-105-MOZ029-030-037-038-043-044-040800-
CASS MO-CLAY MO-JACKSON MO-JOHNSON MO-JOHNSON KS-LAFAYETTE MO-RAY
MO-WYANDOTTE KS-
217 AM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND EASTERN WYANDOTTE COUNTY IN NORTHEAST
KANSAS...AND WESTERN RAY...WESTERN LAFAYETTE...NORTHWESTERN
JOHNSON...JACKSON...SOUTHERN CLAY AND NORTHERN CASS COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 300 AM CDT...
AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODS HEIGHTS TO
COURTNEY TO MISSION...AND MOVING SOUTH AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
INDEPENDENCE...MISSION HILLS...OVERLAND PARK...PRAIRIE VILLAGE...
LEAWOOD...RAYTOWN...BUCKNER...RICHMOND...BLUE SPRINGS...
GRANDVIEW...GRAIN VALLEY...LEE'S SUMMIT...LAKE LOTAWANA...
LEXINGTON...OAK GROVE...BELTON...GREENWOOD...RAYMORE...PECULIAR AND
PLEASANT HILL.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 47.
I-70 IN KANSAS BETWEEN MILE MARKERS 415 AND 423.
I-35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 11.
I-35 IN KANSAS BETWEEN MILE MARKERS 226 AND 235.
I-635 BETWEEN MILE MARKERS 0 AND 8.
I-435 LOOP FROM MILE MARKERS 53 TO 79.
I-470 BETWEEN MILE MARKERS 0 AND 16.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3914 9477 3917 9466 3916 9466 3915 9464
3916 9460 3918 9460 3922 9438 3950 9405
3898 9376 3870 9408 3861 9455
TIME...MOT...LOC 0717Z 338DEG 37KT 3935 9408 3913 9434
3901 9466
CDBSpecial weather statement, Jun 4, 2:24 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
224 AM CDT WED JUN 4 2014
MOZ038-039-040815-
LAFAYETTE MO-SALINE MO-
224 AM CDT WED JUN 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE AND NORTHEASTERN
LAFAYETTE COUNTIES UNTIL 315 AM CDT...
AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORDER...OR 5 MILES NORTHEAST OF
HIGGINSVILLE...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MARSHALL...ALMA...WAVERLY...BLACKBURN...MALTA BEND...GRAND PASS...
MOUNT LEONARD AND NELSON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3900 9302 3897 9305 3895 9305 3905 9372
3921 9370 3923 9369 3921 9298
TIME...MOT...LOC 0725Z 274DEG 39KT 3913 9358
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer, Putnam, Sullivan | 49 min |
| Jun 3, 8:04 PM CDT | Flash Flood Warning | EAX | Mercer, Putnam, Sullivan | 12 hr |
| Jun 3, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 49 min |
| Jun 3, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 43 min |
| Jun 3, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 54 min |
| Jun 3, 9:00 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Harrison, Mercer, Sullivan | 11 hr |
| Jun 3, 9:20 PM CDT | Flash Flood Warning | EAX | Adair, Putnam, Schuyler | 10 hr |
| Jun 3, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 37 min |
| Jun 3, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 48 min |
| Jun 3, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, DeKalb, Gentry, Holt, Nodaway and 1 more | 62 min |
| Jun 3, 10:01 PM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 47 hr |
| Jun 3, 10:01 PM CDT | River Flood Warning | EAX | Chariton, Macon | 4 days |
| Jun 3, 10:01 PM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| Jun 3, 10:01 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Jun 3, 10:01 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 4 days |
| Jun 3, 10:01 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 days |
| Jun 3, 10:01 PM CDT | River Flood Warning | EAX | Atchison, Holt | 55 hr |
| Jun 3, 10:01 PM CDT | River Flood Warning | EAX | Grundy, Livingston | 51 hr |
| Jun 3, 10:06 PM CDT | River Flood Warning | EAX | Buchanan | 3 days |
| Jun 3, 10:34 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Mercer, Worth | 56 min |
| Jun 3, 10:45 PM CDT | Flash Flood Warning | EAX | Andrew, Atchison, DeKalb, Gentry, Grundy, Harrison and 3 more | 7 hr |
| Jun 3, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Holt, Nodaway | 55 min |
| Jun 3, 11:03 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 57 min |
| Jun 3, 11:11 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Clinton, DeKalb, Holt | 6 hr |
| Jun 3, 11:27 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 48 min |
| Jun 3, 11:29 PM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Grundy, Harrison, Livingston | 6 hr |
| Jun 3, 11:37 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 2 more | 38 min |
| Jun 3, 11:40 PM CDT | Tornado Warning | EAX | Daviess, DeKalb | 25 min |
| Jun 3, 11:56 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Platte and 1 more | 64 min |
| Jun 4, 12:01 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 29 min |
| Jun 4, 12:11 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Daviess, Grundy, Linn and 2 more | 49 min |
| Jun 4, 12:15 AM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clinton, Daviess, DeKalb and 4 more | 4 hr |
| Jun 4, 12:27 AM CDT | Flash Flood Warning | EAX | Harrison, Mercer | 6 hr |
| Jun 4, 12:49 AM CDT | Areal Flood Advisory | EAX | Caldwell, Clay, Clinton, Platte, Ray | 6 hr |
| Jun 4, 12:51 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 36 hr |
| Jun 4, 12:54 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Carroll, Chariton, Linn, Livingston, Macon and 1 more | 66 min |
| Jun 4, 12:59 AM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Jackson, Lafayette and 2 more | 46 min |
| Jun 4, 1:08 AM CDT | Areal Flood Advisory | EAX | Adair, Carroll, Chariton, Howard, Linn, Livingston and 4 more | 6 hr |
| Jun 4, 1:31 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Chariton, Clay, Clinton, Lafayette and 4 more | 6 hr |
| Jun 4, 1:33 AM CDT | Severe Thunderstorm Warning | EAX | Macon | 27 min |
| Jun 4, 1:41 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Saline | 49 min |
| Jun 4, 1:54 AM CDT | Special Weather Statement | EAX | Ray | 51 min |
| Jun 4, 2:07 AM CDT | Areal Flood Advisory | EAX | Carroll, Cooper, Howard, Lafayette, Saline | 6 hr |
| Jun 4, 2:17 AM CDT | Special Weather Statement | EAX | Jackson, Ray | 43 min |
| Jun 4, 2:24 AM CDT | Special Weather Statement | EAX | Saline | 51 min |
| Jun 4, 2:47 AM CDT | Flash Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Lafayette, Randolph and 1 more | 5 hr |
| Jun 4, 3:04 AM CDT | River Flood Warning | EAX | Clay, Ray | 31 hr |
| Jun 4, 3:11 AM CDT | Special Weather Statement | EAX | Cass, Henry, Johnson, Pettis | 49 min |
| Jun 4, 3:44 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 36 hr |
| Jun 4, 3:56 AM CDT | Special Weather Statement | EAX | Bates | 34 min |
| Jun 4, 4:53 AM CDT | Areal Flood Warning | EAX | Andrew, Atchison, Buchanan, Clinton, DeKalb, Gentry and 3 more | 12 hr |
| Jun 4, 5:04 AM CDT | Areal Flood Warning | EAX | Adair, Daviess, DeKalb, Gentry, Grundy, Harrison and 5 more | 12 hr |
| Jun 4, 5:13 AM CDT | Areal Flood Warning | EAX | Buchanan, Caldwell, Carroll, Clay, Clinton, Lafayette and 3 more | 12 hr |
| Jun 4, 5:34 AM CDT | River Flood Warning | EAX | Ray | 39 hr |
| Jun 4, 6:39 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 49 hr |
| Jun 4, 8:55 AM CDT | River Flood Warning | EAX | Carroll | 40 hr |
| Jun 4, 9:28 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 4, 9:28 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 4, 10:19 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 3 days |
| Jun 4, 10:19 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 4 days |
| Jun 4, 10:19 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 5 days |
| Jun 4, 10:19 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 5 days |
| Jun 4, 10:19 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 9 days |
| Jun 4, 10:19 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 5 days |
| Jun 4, 10:19 AM CDT | River Flood Warning | EAX | Cooper, Howard | 5 days |
| Jun 4, 3:27 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 29 hr |
| Jun 4, 3:57 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 39 hr |
| Jun 4, 4:44 PM CDT | Areal Flood Warning | EAX | Adair, Daviess, Grundy, Harrison, Linn, Livingston and 5 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.